Risk factors associated with the incidence and time to onset of lapatinib-induced hepatotoxicity

Jin Young Moon, Ji Min Han, Inyoung Seo, Hye Sun Gwak

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

Purpose: Although lapatinib-induced hepatotoxicity can cause severe clinical complications in patients, the factors affecting hepatotoxicity have rarely been investigated. The purpose of this study was to investigate risk factors for hepatotoxicity and time to lapatinib-induced hepatotoxicity. Methods: This retrospective study was performed on metastatic breast cancer patients treated with lapatinib. Various factors were evaluated for hepatotoxicity and time to hepatotoxicity, including sex, age, body weight, height, body surface area, underlying disease, smoking history, start dose of lapatinib, status of liver metastasis, and concomitant drugs. Results: Among 159 patients, the percentage of patients with hepatotoxicity after lapatinib initiation was 57.9% (n = 92). Multivariate analysis showed that concomitant use of H2 blockers increased the incidence of hepatotoxicity by 2.3-fold. Patients who received CYP3A4 inducers had 3.1 times higher risk of hepatotoxicity incidence; the attributable risks of H2 blockers and CYP3A4 inducers were 56.7% and 68.1%, respectively. Use of H2 blockers increased the hazard of time to hepatotoxicity by 1.8-fold compared to non-use of H2 blockers. Conclusions: Our study demonstrated that concomitant use of H2 blockers and CYP3A4 inducers was associated with lapatinib-induced hepatotoxicity. Close liver function monitoring is recommended, especially in patients receiving H2 blockers or CYP3A4 inducers.

Original languageEnglish
Pages (from-to)239-244
Number of pages6
JournalBreast Cancer Research and Treatment
Volume178
Issue number1
DOIs
StatePublished - 1 Nov 2019

Keywords

  • CYP3A4 inducer
  • H2 blocker
  • Hepatotoxicity
  • Lapatinib

Fingerprint

Dive into the research topics of 'Risk factors associated with the incidence and time to onset of lapatinib-induced hepatotoxicity'. Together they form a unique fingerprint.

Cite this